Alert archive / Ohio / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 121, NWS Wilmington, OH

June 9, 2004Clermont County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 9, 2004, 3:15 PM EDT for Clermont County, Ohio. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2004, 3:15 PM EDT (19:15 UTC)
Expired
Jun 9, 2004, 4:00 PM EDT
In force
45 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

County Clermont County, OH

The radar

The Cincinnati radar (KILN), 67 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.3 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2004-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1140 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2004-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1140 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
871 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 091915
SVRILN
OHC025-092000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
315 PM EDT WED JUN 9 2004

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLERMONT COUNTY IN OHIO

* UNTIL 400 PM EDT

* AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH AND LARGE HAIL.  THIS STORM WAS LOCATED 7 MILES WEST OF
  FELICITY..AND MOVING EAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MOSCOW...
  NEVILLE...
  FELICITY...

LAT...LON 3894 8427 3881 8423 3878 8408 3880 8404
      3898 8402

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 10:48 AM EDT, 4 hours 27 minutes earlier.

Area forecast discussion, Jun 9, 10:48 AM EDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1048 AM EDT WED JUN 9 2004

.DISCUSSION...
SUB TROPICAL RDG AXIS ORIENTED FROM LWR MS RVR VLY THRU OH VLY.
THE NRN PERIPHERY OF THIS RDG TO BREAK DOWN THRU PERIOD WITH SFC
FNT CURRENTLY OVR THE GRTLKS SAGGING SOUTHWARD INTO SRN GRTLKS
TNGT AND INTO SRN OH THU. LITTLE CAP INDICATED ON SOUNDING AND
WITH SFC DWPTS ARND 70 AND HI TEMPS IN THE UPR 80S EXPECT MODERATE
INSTBY WITH SBCAPES OF 2000-2500 J/KG. WEAK S/W EVIDENT ON WATER
VAPOR IMGRY MOVG FROM MO INTO IL. EXPECT THIS FEATURE TO ROUND THE
UPR RDG AXIS PROVIDING UPR SUPP INTO WESTERN COUNTIES THIS AFTN.
WEAK SYNOPTIC SUBSIDENCE AHD OF THIS FEATURE MAY ACT TO INHIBIT
THE DEVELPMNT OF DEEP CONVECTION UNTIL AFTER 18Z. WBZ HEIGHTS
RISE TO CLOSE TO 11K AND WIND FLO WL BE VERY LIGHT. DUE TO LACK
OF WIND SHEAR EXPECT STORMS TO BE DISORGANIZED. FORECAST LOOKS IN
GOOD SHAPE. WL ONLY MAKE SOME MINOR WORDING ADJUSTMENTS TO FRESHEN
UP.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.
OH...NONE.

&&

AR
Hazardous weather outlook, Jun 9, 5:05 AM EDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
505 AM EDT WED JUN 9 2004

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-100900-
ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-
CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH-
DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN-
FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH-
HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH-
LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH-
OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN-
ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH-
UNION IN-WARREN OH-WAYNE IN-
505 AM EDT WED JUN 9 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.

.DAY ONE...TODAY

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. ONE
OR TWO OF THESE STORMS COULD BECOME SEVERE. THE MAIN THREAT WOULD BE
LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE COMBINATION OF A VERY MOIST ATMOSPHERE AND LIGHT WINDS MAY RESULT
IN SLOW MOVING THUNDERSTORMS WITH HEAVY RAIN ON THURSDAY. THIS COULD
RESULT IN LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

ANY HAZARDOUS WEATHER TODAY IS EXPECTED TO BE ISOLATED...THUS SPOTTER
ACTIVATION IS NOT ANTICIPATED.

Nearby

Severe Thunderstorm Warnings in Ohio, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.